Arkansas, 2003

Flash Flood in Arkansas, June 30, 2003

June 30, 2003 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 1:40 PM CST, 5 minutes earlier.

Area forecast discussion, Jun 30, 1:40 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT MON JUN 30 2003

INITIALLY I WAS CONSIDERING A FLASH FLOOD WATCH TONIGHT FOR THE
SOUTHEAST SECTIONS OF MY COUNTY WARNING AREA. UPON CLOSER INSPECTION
I DECIDED TO BACK OFF THAT AND TO KEEP MENTION OF HEAVY RAINS ALONG
WITH THE THUNDERSTORMS IN THE SOUTHEAST. MOS NUMBERS DIFFER
SIGNIFICANTLY IN THEIR POPS...SO I DECIDED TO GO WITH THE HIGHER
NUMBERS FROM THE GFS DUE TO THE TROPICAL NATURE OF THE AIRMASS THAT
WILL BE IN PLACE DURING THE NEXT DAY OR TWO. PRECIPITABLE WATER
VALUES WILL BE QUITE HIGH DURING THIS RAIN EVENT. TEMPERATURES WILL
BE QUITE MUGGY WITH THE HIGH LEVELS OF MOISTURE. LOWS WILL BE
WARMING GRADUALLY AS DEW POINTS RISE. HIGHS WILL BE KEPT IN THE 80S
TO NEAR 90 RANGE BECAUSE OF CLOUDS AND RAINS.

HRO   66  83  66  87 /  40  40  20  20
LIT   71  85  70  90 /  60  50  30  30
HOT   71  86  70  90 /  60  50  30  30
PBF   72  86  72  89 /  70  60  30  30

.LZK...NONE.

32
Hazardous weather outlook, Jun 30, 4:00 AM CST, 9 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 30 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TROPICAL STORM BILL IS FORECAST TO COME ASHORE ALONG THE CENTRAL
LOUISIANA COAST LATER TODAY AND TRACK NORTHWARD INTO WESTERN
MISSISSIPPI TONIGHT. THIS WILL BRING INCREASING CHANCES OF SHOWERS
AND THUNDERSTORMS TO ARKANSAS...ESPECIALLY OVER CENTRAL AND EASTERN
SECTIONS. THE CHANCES OF SEVERE WEATHER WILL BE LOW. HOWEVER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY OVER EASTERN AND
SOUTHERN PARTS OF THE STATE TONIGHT. THE EVENTUAL TRACK OF THE STORM
SYSTEM WILL DETERMINE THE AMOUNT OF RAINFALL THAT OCCURS ACROSS THE
STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE REMNANTS OF TROPICAL STORM BILL WILL TRACK NORTHEASTWARD AWAY
FROM ARKANSAS TUESDAY NIGHT AND WEDNESDAY...RESULTING IN DECREASING
CHANCES OF RAIN. TYPICAL SUMMERTIME WEATHER CONDITIONS WILL RETURN
TO THE REGION FOR THE REMAINDER OF THE WEEK...WITH SLIGHT CHANCES OF
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The radar

The Little Rock radar (KLZK), 35 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Faulkner

When
June 30, 1:45 PM CST to 3:15 PM CST
Where
Faulkner County, Conway
Reported by
LAW ENFORCEMENT
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Heavy rains caused flash flooding to occur in the northwest part of Conway. Several homes were flooded in the area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362993.